Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 49, NWS Marquette, MI

April 17, 2016

NWS Marquette, MI issued this small craft advisory at Apr 17, 2016, 4:06 PM EDT. It took effect at Apr 18, 2016, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2016, 4:06 PM EDT (20:06 UTC)
In effect from
Apr 18, 2016, 2:00 AM EDT
Expired
Apr 18, 2016, 11:00 AM EDT
In force
9 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

583 
WHUS73 KMQT 172006
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
406 PM EDT SUN APR 17 2016

LSZ243-244-180415-
/O.NEW.KMQT.SC.Y.0049.160418T0600Z-160418T1500Z/
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
406 PM EDT SUN APR 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT
MONDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE NORTHEAST...WITH 
  GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ROLFSON
1 follow-up statement
982 
WHUS73 KMQT 180800
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
400 AM EDT MON APR 18 2016

LSZ243-244-181500-
/O.CON.KMQT.SC.Y.0049.000000T0000Z-160418T1500Z/
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
400 AM EDT MON APR 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 15 KNOTS FROM THE NORTHEAST...WITH 
  GUSTS UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT MONDAY WITH
  THE LARGEST WAVES EXPECTED AROUND 5 AM EDT MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JLB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:56 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 17, 3:56 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
356 PM EDT SUN APR 17 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 355 PM EDT SUN APR 17 2016

YET ANOTHER DAY OF SUMMER-LIKE CONDITIONS ACROSS UPPER MI AS
BLOCKING HIGH PRESSURE REMAINS OVER THE EASTERN CONUS. OTHER THAN
DIURNAL HIGH-BASED CUMULUS ACROSS THE WEST THIS AFTERNOON...ONLY A
FEW HIGH CLOUDS ARE EXPECTED THROUGH THIS EVENING. IN LINE WITH THE
PREVIOUS TWO NIGHTS...WENT BELOW ALMOST ALL GUIDANCE FOR MIN TEMPS
ACROSS THE SE HALF. SLIGHTLY HIGHER MOISTURE WITH LIGHT WINDS AND
SOME HIGH CLOUDS WILL HELP KEEP TEMPS A TOUCH WARMER THAN THIS
MORNING.

A SFC TROUGH CURRENTLY ACROSS THE NW HALF OF LAKE SUPERIOR WILL BE
REINFORCED BY A SECONDARY SFC TROUGH FORMING IN RESPONSE TO THE
RIGHT ENTRANCE OF AN APPROACHING UPPER JET AND WEAK MID-LEVEL TROUGH
OVER THE CANADIAN PRAIRIES. THE TROUGH WILL SAG SOUTHWARD ACROSS
UPPER MI LATE TONIGHT THROUGH THE DAY ON MONDAY. EXPECT MORNING
HIGHS FOR MOST OF THE AREA BEFORE TEMPS FALL IN THE AFTERNOON.

NOTHING LOOKS INCREDIBLY IMPRESSIVE WITH THIS SYSTEM AS FORCING IS
WEAK AND DISCONNECTED THROUGH THE TROPOSPHERE. SEVERAL MODELS
CONTINUE TO TREND WEAKER AND SLOWER WITH THE FRONT. WILL CONTINUE
THIS TREND AS IT WOULD NOT BE ALL THAT SURPRISING TO SEE THIS TROUGH
STRUGGLE TO OVERTAKE THE BLOCKING RIDGE. OVERALL...SOME LIGHT
SHOWERS WILL BE POSSIBLE NORTH ON MONDAY...WITH BEST CHANCES LOCATED
ACROSS THE NW AND UPSLOPE LOCATIONS OF THE NORTH-CENTRAL. DIURNAL
HEATING AND SLIGHTLY HIGHER SFC MOISTURE THAN TODAY WILL FAVOR
ISOLATED TO POSSIBLY SCATTERED SHOWERS INLAND DURING THE
AFTERNOON...ESPECIALLY WITH SOME LOW MLCAPE PRESENT SOUTH-CENTRAL.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 446 AM EDT SUN APR 17 2016

BLOCKING PATTERN EXPECTED THROUGH THE WEEK WITH CURRENT OMEGA BLOCK
OVER THE CONUS TRANSITIONING TO MORE OF A REX BLOCK EARLY THIS WEEK
OVER THE WESTERN CONUS. AS THE RIDGE BRINGING SPELL OF SUMMER LIKE
TEMPS THIS WEEKEND BREAKS DOWN...NW FLOW WILL ALLOW SHORTWAVE TO
TRACK ACROSS NORTHERN ONTARIO AND HIGH PRESSURE RIDGE FROM SOUTH
CENTRAL CANADA TO QUEBEC TO SETTLE OVER THE GREAT LAKES BY MON
EVENING. RIDGE WILL BE PRECEEDED BY SFC-H85 COLD FRONT WITH H85
TEMPS OF 10-12C ON MON FALLING TO 5C BY TUE MORNING. FRONT/SFC WIND
SHIFT TO THE NORTH MOVES THROUGH ON MON MORNING BUT COOLING AT H85
LAGS. INCREASED TEMPS INTO LOW 60S OVER SCNTRL AS A RESULT. FLOW
OFF LK SUPERIOR WILL KEEP MOST OF NORTHERN CWA STUCK IN THE 40S.

ON MON MORNING INTO EARLY MON AFTN OVER NORTH CWA DEEPER MOISTURE
THAT HAS BEEN OVER NORTHERN PLAINS AND SCNTRL CANADA THIS WEEKEND
ALONG PERSISTENT LOW PRESSURE TROUGH IS FLUNG TO EAST ACROSS UPPER
LAKES AND COMBINES WITH RIGHT ENTRANCE OF JET STREAK OVER ONTARIO
AND SOUTHERN QUEBEC TO GENERATE SHOWERS. SINCE THERE IS LARGER SCALE
FORCING WITH ENHANCEMENT FM H85 FRONTOGENESIS BELIEVE AT LEAST LIGHT
SHOWERS WILL OCCUR AT MOST LOCATIONS BEFORE DRYING WORKS IN FROM THE
NORTH ON MON AFTN. QPF WILL BE UP TO A TENTH OF AN INCH FOR MOST
SPOTS. DRY ADVECTION ENDS ANY LINGERING SHOWERS BY MON EVENING.

HIGH PRESSURE BUILDS ACROSS NORTHERN ONTARIO ON TUE WHILE UPPER LOW
AND SFC LOW OVER WESTERN CONUS DRIFTS ACROSS THE PLAINS. HIGH CLOUDS
MAY WORK OVER FAR WEST...BUT OTHERWISE IT SHOULD BE MOSTLY SUNNY.
GRADIENT NE WINDS OUT OF HIGH WILL KEEP IMMEDIATE LK SUPERIOR SHORE
COOL IN THE UPR 40S TO LOW 50S...BUT REST OF CWA SHOULD SEE TEMPS
RISE WELL INTO THE 50S AND LOW 60S...WARMEST INTERIOR WEST HALF. DRY
AIR ALOFT WILL BE MOST EMPHATIC OVER EAST CWA...SO HAVE LOWEST AFTN
TD/RH IN THOSE AREAS. RIDGE OVERHEAD ON TUE NIGHT SO WENT WITH LOWER
GUIDANCE. LOWEST TEMPS...POSSIBLY TO NEAR 30 DEGREES...WILL BE OVER
INTERIOR CNTRL AND EAST CLOSER TO RIDGE AXIS. FAR WEST SHOULD STAY
IN THE LOW 40S WITH MORE CLOUDS AND STIFFER SOUTHERLY WINDS.

PLAINS UPPER LOW LUMBERS EAST BY WED. EXPECT INCREASING CLOUDS FM
WEST TO EAST ACROSS UPR MICHIGAN. WARMER AIR ALOFT...SO IF CLOUDS
DO NOT MOVE IN AS QUICK AS FORECAST SHOWS...WILL BE WARMER AND DRIER
OVER CNTRL AND EAST. FOR NOW...INCREASED TEMPS OVER EAST TO LOW 60S
AND KEPT FAR WEST LIMITED TO HIGHS IN UPR 50S/NEAR 60 DEGREES.
CLOUDS AND MAYBE SOME LIGHT RAIN SHOWERS MOVE OVER UPR MICHIGAN WED
NIGHT INTO THU. UPPER LOW WILL BE RUNNING INTO THE RIDGE ALOFT...SO
NOT LOOKING AT MUCH PRECIP DURING THIS TIME. ANOTHER COLD FRONT
DROPS ACROSS AS THE LOW MOVES BY TO THE EAST. COULD BE BREEZY IN
WAKE OF THE FRONT THU/THU NIGHT. COOLER INTO FRI...ESPECIALLY NEAR
LK SUPERIOR WITH GRADIENT NORTHERLY WINDS. DESPITE H85 TEMPS STAYING
BLO 0C MOST OF THE DAY...GOOD DEAL OF SUNSHINE EXPECTED MAY PUSH
TEMPS FOR INLAND AREAS AND NEAR LK MICHIGAN TO MID 50S.

DISAGREEMENT FOR THE WEEKEND. USED A MODEL CONSENSUS WHICH RESULTED
IN LOWER CHANCES...GREATEST ON SAT NIGHT AND SUN. ELEVATED THUNDER
POSSIBLE IF THE ECMWF IDEA WORKS OUT WITH STRONG LOW AND SHARP WARM
FRONT OVER THE UPPER MISSISSIPPI RIVER VALLEY.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 142 PM EDT SUN APR 17 2016

VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING BEFORE A COLD
FRONT SAGS SOUTHWARD ACROSS UPPER MI LATE TONIGHT INTO MONDAY. WITH
THE FRONT WILL COME CHANCES OF -SHRA AND SOME IFR CIGS AND/OR VIS AT
CMX AND SAW MONDAY MORNING DUE TO UPSLOPE WINDS.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 355 PM EDT SUN APR 17 2016

WINDS WILL CONTINUE TO BECOME N TO NE AT 15 TO 25 KTS ACROSS THE
LAKE THROUGH THIS EVENING AS A SFC TROUGH SAGS SOUTHWARD. SOME
SHOWERS ACROSS THE LAKE OVERNIGHT AND MONDAY MORNING MAY RESULT IN
PATCHY FOG. THE WINDS WILL GRADUALLY WEAKEN MONDAY AFTERNOON BEFORE
HIGH PRESSURE BRINGS LIGHT WINDS THROUGH WEDNESDAY. A TROUGH WILL
TRACK SOUTHEASTWARD ACROSS LAKE SUPERIOR ON THURSDAY...BRINGING A
QUICK ROUND OF N WINDS UP TO 25 KNOTS. EXPECT N WINDS TO CONTINUE
THROUGH FRIDAY AS HIGH PRESSURE SETTLES TO THE NW.
&&

.HYDROLOGY...
ISSUED AT 355 PM EDT SUN APR 17 2016

WITH WARMER CONDITIONS AND SNOW MELT CONTINUING...EXPECT RIVER
LEVELS TO CONTINUE TO RISE INTO NEXT WEEK WITH A POSSIBLE LULL
MONDAY AS TEMPS DROP OFF BRIEFLY. THE SNOWPACK CONTINUES A RAPID
DECREASE ACROSS THE WEST GIVEN THREE CONSECUTIVE DAYS WITH TEMPS IN
THE 70S AND OVERNIGHT LOWS IN THE 40S. FOCUS FOR HIGHER RIVER LEVELS
REMAINS ON THE LOWER STURGEON RIVER BASIN AND TRAP ROCK RIVER ACROSS
THE NORTHWEST. BELOW PRICKETT DAM...RIVER LEVELS WILL CONTINUE TO
RISE AS MOST OF THE REMAINING SNOWPACK REMAINS IN THE OTTER RIVER
BASIN OF CENTRAL HOUGHTON COUNTY. NOHRSC ANALYSIS SHOWS POCKETS OF 1-
3 INCH SWE REMAINING. WITH RIVER LEVELS RISING AT THE STURGEON RIVER
NEAR CHASSELL...SOME MINOR FLOODING MAY BE POSSIBLE INTO THE MIDDLE
OF NEXT WEEK.

ACROSS THE KEWEENAW...THE TRAP ROCK RIVER HAS SHOWN ITS TYPICAL
QUICK DIURNAL RESPONSE TO SNOWMELT. SATELLITE IMAGERY SHOWS A
DIMINISHING SNOWPACK THERE. WITH A DECENT AMOUNT OF SNOWMELT
TODAY...EXPECTATIONS ARE THAT THE TRAP ROCK WILL RISE TO NEAR
BANKFULL TONIGHT.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KLUBER
LONG TERM...JLA
AVIATION...KLUBER
MARINE...KLUBER
HYDROLOGY...KLUBER
Hazardous weather outlook, Apr 17, 5:17 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
517 AM EDT SUN APR 17 2016

MIZ001>007-009>014-084-085-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
517 AM EDT SUN APR 17 2016 /417 AM CDT SUN APR 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ONGOING SNOW MELT WILL RESULT IN ELEVATED RIVER AND STREAM
LEVELS...ESPECIALLY OVER NORTHWEST UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONGOING SNOW MELT WILL RESULT IN ELEVATED RIVER AND STREAM LEVELS
INTO EARLY THIS WEEK...ESPECIALLY OVER NORTHWEST UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-181200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
517 AM EDT SUN APR 17 2016 /417 AM CDT SUN APR 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
517 AM EDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.